PERTH SKIN HEALTH EXPERTS. BOOK AN APPOINTMENT TODAY!
A modern pioneer of women's liberation, the oral contraceptive pill has allowed women sexual freedom since the 1960’s.
An amazing tool when used for its primary purpose of contraception, like many medications The Pill is not without its side-effects. So weighing up its pros and cons with your GP or Naturopath and making an informed decision is a must.
In our clinical setting we regularly see The Pill prescribed to control acne, most women being prescribed this hormonal medication in their teens, before their body has not had a chance to settle into its own natural hormonal rhythm.
There is no doubt that, for some women, The Pill can be effective in the control of hormonal acne for years, however, usually once the medication is stopped the acne returns within months - and sometimes even worse than before.
And here's how we find ourselves in this modern epidemic of adult acne. Our largest client base is women in their 20s and 30s who have chosen to come off The Pill, for various personal reasons, and are now breaking out. This can be almost immediate in some cases, others may enjoy clear skin for 3-4 months after stopping The Pill. We see this over and over again in our practice, sometimes even in clients who have never had an issue with hormonal acne before.
Why does this happen? The Pill was never intended to treat acne and it is only a temporary relief from a hormonal dysfunction that is triggering breakouts. By giving our body synthetic hormones we create a false hormone cycle and effectively our body does not need to "do hormones" - times that by ten years and it is not suprising our hormones struggle to settle when we suddenly stop the supplementation.
Post-pill or hormonal acne does not need to happen, by seeking support from our Naturopath BEFORE coming off any form of hormonal contraception, we can balance your body to ensure a smooth (breakout-free) transition.